Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 23, NWS Dodge City, KS

April 22, 2009Edwards County, Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 22, 2009, 7:01 PM CDT for Edwards County, Kiowa County, Kansas. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2009, 7:01 PM CDT (00:01 UTC)
Expired
Apr 22, 2009, 8:00 PM CDT
In force
59 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Edwards County, KS, Kiowa County, KS

The radar

The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 7:11 PM CDTHAIL 1.75Fellsburg, KSTHE HAIL SIZE WAS REPORTED AS QUARTER TO GOLFBALL SIZE.
Apr 22, 7:40 PM CDTHAIL 1Trousdale, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
2304 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 230001
SVRDDC
KSC047-097-230100-
/O.NEW.KDDC.SV.W.0023.090423T0001Z-090423T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
701 PM CDT WED APR 22 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL EDWARDS COUNTY IN SOUTH CENTRAL KANSAS.
  NORTH CENTRAL KIOWA COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 800 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FELLSBURG...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FELLSBURG...
  TROUSDALE...
  RURAL RESIDENCES OF NORTHERN KIOWA AND SOUTHERN EDWARDS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3788 9907 3767 9906 3768 9928 3781 9930
TIME...MOT...LOC 0001Z 295DEG 8KT 3777 9915

$$

RUSSELL
3 follow-up statements
000 
WWUS53 KDDC 230017
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
717 PM CDT WED APR 22 2009

KSC047-097-230100-
/O.CON.KDDC.SV.W.0023.000000T0000Z-090423T0100Z/
EDWARDS KS-KIOWA KS-
717 PM CDT WED APR 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTH CENTRAL KIOWA AND SOUTH CENTRAL EDWARDS COUNTIES...

AT 715 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTHWEST
OF TROUSDALE...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FELLSBURG...
  TROUSDALE...
  RURAL RESIDENCES OF NORTHERN KIOWA AND SOUTHERN EDWARDS COUNTIES.

AT 715 PM...THIS STORM PRODUCED GOLFBALL SIZED HAIL 15 MILES EAST 
SOUTHEAST OF KINSLEY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3788 9907 3767 9906 3768 9928 3781 9930
TIME...MOT...LOC 0016Z 274DEG 7KT 3776 9911

$$

RUSSELL
000 
WWUS53 KDDC 230030
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
730 PM CDT WED APR 22 2009

KSC047-097-230100-
/O.CON.KDDC.SV.W.0023.000000T0000Z-090423T0100Z/
EDWARDS KS-KIOWA KS-
730 PM CDT WED APR 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN KIOWA AND SOUTHEASTERN EDWARDS COUNTIES...

AT 730 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED.  THIS STORM WAS
LOCATED 3 MILES SOUTH OF TROUSDALE...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TROUSDALE...
  RURAL RESIDENCES OF NORTHEASTERN KIOWA AND SOUTHEASTERN EDWARDS
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3768 9911 3785 9916 3788 9907 3767 9906
TIME...MOT...LOC 0031Z 274DEG 7KT 3776 9907

$$

RUSSELL
000 
WWUS53 KDDC 230057
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
757 PM CDT WED APR 22 2009

KSC047-097-230107-
/O.EXP.KDDC.SV.W.0023.000000T0000Z-090423T0100Z/
EDWARDS KS-KIOWA KS-
757 PM CDT WED APR 22 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA AND
SOUTHEASTERN EDWARDS COUNTIES EXPIRES AT 800 PM CDT...

* LOCATIONS IMPACTED INCLUDE...
  TROUSDALE...
  RURAL RESIDENCES OF NORTHEASTERN KIOWA AND SOUTHEASTERN EDWARDS
  COUNTIES.

THE STORM HAS EXITED THE WARNED AREA.

LAT...LON 3768 9911 3785 9916 3788 9907 3767 9906
TIME...MOT...LOC 0057Z 274DEG 7KT 3776 9901

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:59 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Apr 22, 2:59 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
259 PM CDT WED APR 22 2009

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGES ARE FOR A FEW HIGH BASED THUNDERSTORMS
MAINLY NORTH OF DODGE THIS EVENING, THEN POSSIBLE WIND ADVISORY AND
FIRE WEATHER WATCH FOR FRIDAY.

A WEAK MID LEVEL WAVE IN WESTERLY FLOW ALOFT WILL MOVE EAST ACROSS
THE NORTHERN FA TONIGHT PROVIDING ENOUGH LIFT FOR A FEW HIGH BASED
THUNDERSTORMS. FORECAST SOUNDINGS INDICATE STEEP MID LEVEL LAPSE
RATES AND MID LEVEL MOISTURE. LOW LEVEL MOISTURE IS FAIRLY SHALLOW
AND WAS MIXING OUT AROUND DODGE CITY. MODELS FORECASTING AROUND 1000
J/KG AND MAYBE A FEW COULD PRODUCE SOME SMALL HAIL. THE WRF SEEMS
TOO HAVE LOTS OF CONVECTIVE FEEDBACK PROBLEMS WITH OVER 1.5 INCHES
OF RAIN IN THE HAYS AREA AND PUSHING A GOOD COLD POOL OUT TONIGHT
WITH WINDS BECOMING NORTH. WILL GO MORE WITH THE GFS FOR TONIGHT
WINDS AND PRECIP WITH 30 POPS NORTH AND LESSER SOUTH. LOWS TONIGHT
IN THE LOW TO MID 50S LOOK REASONABLE.

FOR THURSDAY WE WILL BE IN BETWEEN SYSTEMS AS LAST NIGHTS SHORTWAVE
IS MOVING EAST AND A SOUTHERN BRANCH WAVE MOVE INTO NEW MEXICO.
DEWPOINTS CLIMB INTO THE 50S IN THE EAST FA WITH LIGHT AND VARIABLE
WINDS BECOMING SOUTH 5 TO 15 MPH IN THE AFTERNOON. HIGHS WITH 850
TEMPS AROUND 22C WITH A FEW DEGREES FOR SUPER ADIABATIC LAPSE RATE
AT THE GROUND LOOK TO BE IN THE MID TO UPPER 80S. MET GUIDANCE LOOKS
A BIT COOL FOR HIGHS AND WILL GO WITH 2 METER NAM TEMPS. A WEAK CAP
SHOULD ALSO KEEP ANY THUNDERSTORM CHANCES VERY MINIMAL.

ON THURSDAY NIGHT SOUTH WINDS CONTINUE AT 10 TO 15 FOR ANOTHER MILD
NIGHT IN THE MID 50S. ON FRIDAY THE SOUTHERN BRANCH SHORTWAVE TROUGH
WILL MOVE SOUTH OF THE AREA ACROSS THE SOUTHERN PLAINS. WITH VERY
DRY MEAN LAYER IN PLACE WE SHOULD STAY OUT OF ANY THUNDERSTORMS. THE
FAR SOUTHWEST COUNTIES LOOK VERY DRY BY AFTERNOON AND WITH DEEP
MIXING COULD HAVE WINDS OF 15 TO 25KTS. THIS WOULD BE CLOSE TO
CRITICAL FIRE WEATHER CONDITIONS AND WILL CONTINUE TO MONITOR. IN
THE EAST FA WINDS COULD GET TO NEAR WIND ADVISORY CRITERIA.

DAYS 3-7...

AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE IN PLACE ACROSS THE
WESTERN CONUS WITH A SOUTHWESTERLY FLOW ALOFT ACROSS THE CENTRAL
PLAINS TO BEGIN THE PERIOD FRIDAY NIGHT. MEDIUM RANGE MODELS ARE IN
FAIR AGREEMENT INDICATING THIS LARGE SCALE PATTERN REMAINING
RELATIVELY UNCHANGED THROUGH EARLY NEXT WEEK. HOWEVER, DURING THIS
TIME PERIOD, A SERIES OF UPPER LEVEL S/WAVE TROUGHS WILL BE EJECTED
NORTHEAST ACROSS THE CENTRAL PLAINS BEGINNING WITH ONE IN THE LATE
SATURDAY TO EARLY SUNDAY TIME FRAME. THIS SET UP COULD BRING THE
POSSIBILITY FOR PRECIP ACROSS PORTIONS OF WESTERN KANSAS BOTH DAYS
OF THE WEEKEND AND INTO NEXT WEEK. THERE IS SOME MODEL DISCREPANCY
IN TIMING BUT BOTH GFS AND ECMWF INDICATE A COLD FRONT ASSOCIATED
WITH THE FIRST UPPER LEVEL S/WAVE PUSHING INTO WESTERN KANSAS
SOMETIME IN THE SATURDAY NIGHT TO SUNDAY MORNING TIME FRAME BEFORE
STALLING, OR AT LEAST SLOWING, IN THE GENERAL VICINITY OF SOUTHWEST
KANSAS AND THE PANHANDLES OF OKLAHOMA AND TEXAS. THE GFS AND ECMWF
ALSO SHOW A SURFACE LOW DEVELOPING IN EASTERN COLORADO SATURDAY
SETTING UP A NICE MOISTURE RETURN UP THROUGH OKLAHOMA AND INTO
EASTERN AND CENTRAL KANSAS. THE QUESTION WILL BE HOW FAR WEST THIS
MOISTURE REACHES AS A DEVELOPING DRYLINE EXTENDS GENERALLY SOUTH
FROM SOUTHWEST KANSAS DOWN INTO THE OKLAHOMA AND TEXAS PANHANDLES.
DETAILS ARE STILL A LITTLE UNCERTAIN AS TO THE TIMING AND LOCATION
OF THE FRONT AND WHERE THE DRYLINE SETS UP, BUT THUNDERSTORMS WILL
BE POSSIBLE SATURDAY AND SUNDAY WITH THE BETTER CHANCE FOR PRECIP
ACROSS THE EASTERN PORTION OF THE CWA WHERE LOW LEVEL MOISTURE WILL
POSSIBLY BE MORE READILY AVAILABLE. AS A RESULT, PLAN TO INCREASE 20
POPS UP TO 30 EAST AND KEEP SLIGHT POPS WEST.

TEMPERATURES WILL BE ABOVE NORMAL SATURDAY AHEAD OF A COLD FRONT
THAT WILL PUSH THROUGH WESTERN KANSAS IN THE SATURDAY NIGHT TO
SUNDAY MORNING TIME FRAME. THE GFS AND ECMWF INDICATE TEMPERATURES
AT H85 RANGING FROM THE UPPER TEENS(C) EAST TO THE MID 20S(C) IN THE
EXTREME SOUTHWEST. EXPECT HIGHS SATURDAY IN THE 70S(F) TO LOW 80S(F)
ACROSS SOUTHWEST KANSAS. TEMPERATURES CAN THEN BE EXPECTED TO DROP
BACK DOWN TO NEAR NORMAL THROUGH THE MIDDLE OF NEXT WEEK AS A RESULT
OF THE FRONTAL BOUNDARY PUSHING THROUGH AND POSSIBLY LINGERING. PLAN
TO LOWER HIGHS A COUPLE DEGREES OR SO SUNDAY AND LOW TEMPERATURES AS
WELL SUNDAY NIGHT WITH MINOR ADJUSTMENTS ELSEWHERE.

.AVIATION...

UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS WESTERN KANSAS EARLY
THIS EVENING. THIS WILL CREATE THE POSSIBILITY FOR A FEW ISOLATED
THUNDERSTORMS INTO THE OVERNIGHT HOURS ACROSS MORE NORTHERN PORTIONS
OF THE FORECAST AREA, INCLUDING POTENTIALLY IN THE VICINITY OF KHYS.
AGAIN, ANY STORMS WILL BE ISOLATED IN NATURE SO WILL CONTINUE TO
CARRY A CB ANNOTATION AND POSSIBLY CONSIDER VCTS. OTHERWISE, VFR
CONDITIONS WILL PERSIST THROUGH MID DAY THURSDAY. WINDS WILL BE
LIGHT OUT OF THE SOUTHEAST EARLY THIS EVENING BEFORE BECOMING LIGHT
AND VARIABLE AFTER MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  53  87  56  88 /  20   0   0   0
GCK  52  87  54  89 /  20   0   0   0
EHA  52  87  53  90 /  10   0   0   0
LBL  50  87  52  89 /  10   0   0   0
HYS  53  85  55  87 /  30   0   0   0
P28  56  85  60  86 /  20   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN06/32
Hazardous weather outlook, Apr 22, 5:12 AM CDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
512 AM CDT WED APR 22 2009

KSZ074>078-080-081-084>090-231015-
STANTON-GRANT-HASKELL-GRAY-FORD-KIOWA-PRATT-MORTON-STEVENS-SEWARD-
MEADE-CLARK-COMANCHE-BARBER-
512 AM CDT WED APR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN INCREASINGLY ACTIVE WEATHER PATTERN IS EXPECTED THIS WEEKEND
INTO EARLY NEXT WEEK AS A SERIES OF PACIFIC STORM SYSTEMS ENTER
THE ROCKIES AND ADJACENT WESTERN PLAINS. IT IS STILL TOO EARLY TO
GAGE EXACTLY WHICH DAYS FROM THIS WEEKEND INTO EARLY NEXT WEEK
WILL BE MOST SUSCEPTIBLE TO THUNDERSTORM ACTIVITY ACROSS SOUTHWEST
KANSAS...HOWEVER THERE IS INCREASINGLY PROBABILITY THAT MULTIPLE
DAYS OF THUNDERSTORM ACTIVITY MAY IMPACT SOUTHWEST KANSAS INCLUDING
THE POSSIBILITY OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-043>046-061>066-079-231015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-EDWARDS-
512 AM CDT WED APR 22 2009 /412 AM MDT WED APR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON ACROSS PORTIONS OF WEST CENTRAL KANSAS. THESE
STORMS WILL FORM ALONG A LEESIDE TROUGH THEN MOVE EAST ACROSS WEST
CENTRAL KANSAS THROUGH THE EVENING HOURS. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER GIVEN
THE DEGREE OF WIND SHEAR COMBINED WITH THE MARGINAL INSTABILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN INCREASINGLY ACTIVE WEATHER PATTERN IS EXPECTED THIS WEEKEND
INTO EARLY NEXT WEEK AS A SERIES OF PACIFIC STORM SYSTEMS ENTER
THE ROCKIES AND ADJACENT WESTERN PLAINS. IT IS STILL TOO EARLY TO
GAGE EXACTLY WHICH DAYS FROM THIS WEEKEND INTO EARLY NEXT WEEK
WILL BE MOST SUSCEPTIBLE TO THUNDERSTORM ACTIVITY ACROSS SOUTHWEST
KANSAS...HOWEVER THERE IS INCREASINGLY PROBABILITY THAT MULTIPLE
DAYS OF THUNDERSTORM ACTIVITY MAY IMPACT SOUTHWEST KANSAS INCLUDING
THE POSSIBILITY OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

In the hours before

Local storm report, Apr 22, 5:50 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
550 PM CDT WED APR 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             16 SW ST. JOHN          37.84N 98.97W
04/22/2009  M1.00 INCH       STAFFORD           KS   PUBLIC

&&

06
Special weather statement, Apr 22, 6:35 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
635 PM CDT WED APR 22 2009

KSZ065-079-230015-
EDWARDS-PAWNEE-
635 PM CDT WED APR 22 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EDWARDS AND SOUTHERN
PAWNEE COUNTIES...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARFIELD...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3808 9934 3817 9920 3805 9899 3799 9916
      3800 9933
TIME...MOT...LOC 2335Z 226DEG 16KT 3801 9924

RUSSELL
Local storm report, Apr 22, 6:38 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
638 PM CDT WED APR 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             10 SSW ST. JOHN         37.87N 98.83W
04/22/2009  M0.75 INCH       STAFFORD           KS   PUBLIC

&&

06
Special weather statement, Apr 22, 6:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
653 PM CDT WED APR 22 2009

KSZ065-066-230100-
PAWNEE-STAFFORD-
653 PM CDT WED APR 22 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAWNEE AND NORTHERN
STAFFORD COUNTIES...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR GARFIELD...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

RESIDENTS IN EASTERN PAWNEE AND NORTHERN STAFFORD COUNTIES...
INCLUDING THE CITIES OF GARFIELD...ZOOK...RADIUM AND SEWARD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3834 9905 3825 9905 3824 9865 3801 9892
      3800 9918 3815 9935
TIME...MOT...LOC 2353Z 241DEG 24KT 3807 9916

12
Local storm report, Apr 22, 6:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
658 PM CDT WED APR 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             SSW ST. JOHN            38.00N 98.76W
04/22/2009  E1.00 INCH       STAFFORD           KS   PUBLIC

&&

06
Local storm report, Apr 22, 7:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
701 PM CDT WED APR 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             8 SSW ST. JOHN          37.89N 98.82W
04/22/2009  E1.00 INCH       STAFFORD           KS   PUBLIC

&&

06

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:43 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford47 min
Apr 22, 8:06 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford39 min
Apr 22, 8:32 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford43 min
Apr 22, 8:50 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Gray, Hodgeman, Pawnee40 min
Apr 22, 8:57 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Hodgeman, Kiowa, Pawnee48 min
Apr 22, 9:08 PM CDTSevere Thunderstorm WarningDDCClark, Kiowa, Meade37 min
Apr 23, 4:44 AM CDTFire Weather WatchDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens10 hr
Apr 23, 3:11 PM CDTRed Flag WarningDDCFinney, Grant, Hamilton, Haskell, Kearny, Morton and 4 more29 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.